|Starting to notice lipodystrophy
Feb 18, 2010
Forearms, legs, and face are thinning. Should I start on HGH or testosterone? Testosterone was tested and is low, also signs of Lupus or ANA titers were high.
Do not feel tired or sick or fatigued, just mainly this thinning is bugging me.
| Response from Dr. Young
Hello T. and thanks for your post.
It seems that there are a few issues that need to be sorted out before concluding that you have HIV-related lipodystrophy. First, understanding what the basis of your abnormal lupus/ANA antibodies is important, since they could represent a significant medical issue (and one that could be responsible for the body fat changes that you report).
Low testosterone alone is probably worth assessment and treatment- it's easy to do and likely will improve energy. By the way, excess replacement of testosterone or the use of HGH generally won't improve subcutaneous fat, rather cause one to loose fat.
I'd suggest following up with your doctor(s) about your symptoms and test results.
Please feel free to write back here with any additional questions.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.